|Ibuprofen risk factors. www.dailymail.co.uk|
Advil and Motrin are the brand names of the drug ibuprofen. Normally, people can buy ibuprofen with lower strengths over the counter, however, medication with high strength is available on prescription. Available in various forms - tablet, caplet, liquid gel, chewable tablet, and liquid suspension or drop formulations, it is also an ingredient in many cold and allergy medicines. The production of Prostaglandins that play an essential role in inflammation when an injury occurs and Ibuprofen works well by controlling it. They cause skin flushing, heat, swelling, and pain. Ibuprofen blocks their action by binding to the COX-1 and COX-2 receptors on an enzyme called prostaglandin synthase.
In the case of both children and adults, the right dosage of ibuprofen is crucial and with minimum strength it is a safe medication. Pain medicines are tmost often responsible for overdoses in adults. According to one report, 29% of pain medication overdoses involved ibuprofen, making it the NSAID most commonly linked to overdose. This non steroidal anti-inflammatory drug Ibuprofen can cause heart problem, and increase stroke risk. However, it effects on liver are not well known and a recent study shows that its bad effects on liver are more well-pronounced than previously thought. (vide study published in the Journal of Scientific Research). This study directed by prof. Aldrin Gomes of univ. of California, Davis was based on the the mice that were given a moderate amount of Ibuprofen -roughly equal to an adult taking 400mg of this drug.
It is said that as many as 50 percent of Americans experience difficulty in taking ibuprofen because they experience abdominal pain, diarrhea, or upset stomach. Stomach pain may be the result of internal bleeding of the stomach or intestines, as high levels of ibuprofen (over prolonged periods) can increase acid production within the stomach.
Stomach ulcer: Prolonged use of this drug may increase the risk of developing a stomach ulcer; 15 percent of chronic users will get an ulcer. Unfortunately, many may not be aware of. Bleeding from the bowels is the most common symptom associated with stomach ulcers.
Decreasing Kidney Function : According to the National Kidney Foundation, as many as 3 to 5 percent of new cases of chronic kidney failure each year may be caused by the overuse of ibuprofen and acetaminophen. High dosages may have a harmful effect on kidney tissue and structures. .
Breathing problems: Prolonged use of ibuprofen may cause respiratory depression (slow or difficult breathing) to occur, which may lead to wheezing or coughing.
Drowsiness and Blurred Vision: Too much medication means vision problems, blurred or double vision causes dizziness and can interfere with the ability to walk.